A probabilistic ergodic decomposition result
Annales de l'I.H.P. Probabilités et statistiques, Volume 45 (2009) no. 4, p. 932-942

Let (X,𝔛,μ) be a standard probability space. We say that a sub-σ-algebra 𝔅 of 𝔛 decomposes μ in an ergodic way if any regular conditional probability 𝔅 P with respect to 𝔅 and μ satisfies, for μ-almost every xX, B𝔅, 𝔅 P(x,B){0,1}. In this case the equality μ(·)= X 𝔅 P(x,·)μ(dx), gives us an integral decomposition in “𝔅-ergodic” components. For any sub-σ-algebra 𝔅 of 𝔛, we denote by 𝔅 ¯ the smallest sub-σ-algebra of 𝔛 containing 𝔅 and the collection of all sets A in 𝔛 satisfying μ(A)=0. We say that 𝔅 is μ-complete if 𝔅=𝔅 ¯. Let {𝔅 i iI} be a non-empty family of sub-σ-algebras which decompose μ in an ergodic way. Suppose that, for any finite subset J of I, iJ 𝔅 i ¯= iJ 𝔅 i ¯; this assumption is satisfied in particular when the σ-algebras 𝔅 i , iI, are μ-complete. Then we prove that the sub-σ-algebra iI 𝔅 i decomposes μ in an ergodic way.

Soit (X,𝔛,μ) un espace probabilisé standard. Nous disons qu'une sous-tribu 𝔅 de 𝔛 décompose ergodiquement μ si toute probabilité conditionnelle régulière 𝔅 P relativement à 𝔅 et μ, vérifie, pour μ-presque tout xX, B𝔅, 𝔅 P(x,B){0,1}. Dans ce cas l'égalité μ(·)= X 𝔅 P(x,·)μ(dx), nous donne une décomposition intégrale en composantes «𝔅-ergodiques.» Pour toute sous-tribu 𝔅 de 𝔛, nous notons 𝔅 ¯ la plus petite sous-tribu de 𝔛 contenant 𝔅 et tous les sous-ensembles mesurables de X de μ-mesure nulle. Nous disons que la tribu 𝔅 est μ-complète si 𝔅=𝔅 ¯. Soit {𝔅 i iI} une famille non vide de sous-tribus de 𝔛 décomposant ergodiquement μ. Supposons que, pour toute partie finie J de I, iJ 𝔅 i ¯= iJ 𝔅 i ¯; cette hypothèse est satisfaite si les tribus 𝔅 i , iI, sont μ-complètes. Alors la sous-tribu iI 𝔅 i décompose ergodiquement μ.

DOI : https://doi.org/10.1214/08-AIHP302
Classification:  28A50,  28D05,  60A10
Keywords: regular conditional probability, disintegration of probability, quasi-invariant measures, ergodic decomposition
@article{AIHPB_2009__45_4_932_0,
     author = {Raugi, Albert},
     title = {A probabilistic ergodic decomposition result},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {45},
     number = {4},
     year = {2009},
     pages = {932-942},
     doi = {10.1214/08-AIHP302},
     zbl = {1204.28008},
     mrnumber = {2572158},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2009__45_4_932_0}
}
Raugi, Albert. A probabilistic ergodic decomposition result. Annales de l'I.H.P. Probabilités et statistiques, Volume 45 (2009) no. 4, pp. 932-942. doi : 10.1214/08-AIHP302. http://www.numdam.org/item/AIHPB_2009__45_4_932_0/

[1] D. L. Burkholder and Y. S. Chow. Iterates of conditional expectations operators. Proc. Amer. Math. Soc. 12 (1961) 490-495. | MR 142144 | Zbl 0106.33201

[2] J.-P. Conze and A. Raugi. On the ergodic decomposition for a cocycle. Preprint, 2007. (pdf version “ReducErg.pdf” in personal university site.) | MR 2539552

[3] G. Greschonig and K. Schmidt. Ergodic decomposition of quasi-invariant probability measures. Colloq. Math. 84/85 (2000) 495-514. | MR 1784210 | Zbl 0972.37003

[4] J. Kerstan and A. Wakolbinger. Ergodic decomposition of probability laws. Z. Wahrsch. Verw. Gebiete 56 (1981) no. 3 399-414. | MR 621119 | Zbl 0444.60004

[5] J. Neveu. Bases Mathématiques du Calcul des Probabilités. Masson, Paris, 1964. | MR 198504 | Zbl 0137.11203

[6] K. Schmidt. A probabilistic proof of ergodic decomposition. Sankhyā Ser. A 40 (1978) no. 1 10-18. | MR 545459 | Zbl 0412.60004

[7] H. Shimomura. Ergodic decomposition of quasi-invariant measures. Publ. Res. Inst. Math. Sci. 14 (1978) no. 2 359-381. | MR 509194 | Zbl 0391.60004

[8] H. Shimomura. Remark to the ergodic decomposition of measures. Publ. Res. Inst. Math. Sci. 26 (1990) no. 5 861-865. | MR 1082320 | Zbl 0716.28005